Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 1, 2021, 7:45 PM EDT for Richmond County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 7:45 PM EDT (23:45 UTC)
- Expired
- Jul 1, 2021, 8:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
County Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 141 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WWUS82 KRAH 012345
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
745 PM EDT Thu Jul 1 2021
NCZ083>085-020045-
Scotland NC-Anson NC-Richmond NC-
745 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTLAND...
SOUTHEASTERN ANSON AND RICHMOND COUNTIES UNTIL 845 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wallace, or 7 miles north of Cheraw, moving northeast at 40 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm. Deadly cloud to ground lightning is occurring with this storm.
Locations impacted include...
Rockingham, Hamlet, Hoffman, Ellerbe, Dobbins Heights, McFarlan,
Diggs, East Rockingham, Sandhills Game Land and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.
&&
LAT...LON 3481 8001 3515 7981 3512 7967 3498 7946
3480 7968
TIME...MOT...LOC 2344Z 219DEG 33KT 3480 7988
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:05 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 1, 4:05 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 405 PM EDT Thu Jul 1 2021 .SYNOPSIS... Bermuda high pressure extending into the Southeast will weaken ahead of a cold front that will move across VA and NC this tongiht into early Friday. A stronger cold front will then cross the region Friday night. && .NEAR TERM /THROUGH TONIGHT/... As of 400 PM Thursday... Scattered showers and storms ahead of cold front currently moving across VA and TN will make their way south and east into northern/central NC late this evening. Upper level positive tilted trough extending down into TN valley will continue to dig south and begin to pivot and swing across the region late tonight early tomorrow. Ahead of the trough showers and storms are developing along the cold front that is expected to cross the region tonight and tomorrow. With PWs between 1.75 to 2inches (normal being 1.35) any storms that occur could cause minor flooding in low lying and poor drainage areas. This slow moving front will support a favorable scenario for training cells. With expected rainfall amounts through tonight from 1 to 2 inches, and looking at flash flood guidance, decided that at this time a flash flood watch at is not necessary for tonight. Although with localized slightly heaver rainfall amounts, a localized flash flood event could be possible. The main chance for storms moving across the region will be late this evening and over night, beginning in the NW and moving east/southeast across the area overnight. For the severe threat tonight, wind shear is favorable especially in the N/NE where MLCAPE vales are ranging from 1000-1500 J/kg. If any storms get good lift they could become severe but will be discrete or scattered cells. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 400 PM Thursday... At the beginning of the short term the cold front is expected to be half way through the CWA as it continues to move across the region. Widespread showers and storms are expected in the morning becoming more numerous and scattered in the afternoon as the boundary moves closer to the coast. As the cold front clears the region from NW to SE substantial change to our weather will take place. Clearing skies overnight into early morning across the area with a cool northerly flow will bring much welcomed drier air. Lows Friday night into Saturday will be mainly in the 60s with areas in the far NW dipping into the upper 50s. It will feel refreshing Saturday morning with dew points widely ranging in the upper 50s across the area. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 230 PM Thursday... Dry and less humid for the holiday weekend, with continued uncertainty for the middle of next week... Models and their ensembles are in good agreement with the upper trough and surface cold front exiting to the east by Saturday morning. Drier air will filter into the region from surface high pressure building across the TN Valley and north to northwesterly flow. Dewpoint temperatures on Saturday will lower into the mid to upper 50s, and with highs mostly in the low 80s, it will feel much more comfortable outside than this past week. The continental airmass will linger across the area through Sunday, then the influence of the Bermuda high will switch flow to more south/southwesterly Monday and begin to increase dewpoints more into the 60s. Heights aloft will also slowly build through the holiday weekend as weak ridging builds east across the MS Valley, generating highs in the low 90s by Monday. Weak ridging aloft will build in from the west over the region Tuesday and then just to our southeast for the middle of next week, switching flow aloft to west/southwest as an upper trough digs across the MS Valley. Enhanced moisture will return to the area on Tuesday as dewpoints surge back into the upper 60s and low 70s. A weak surface coastal trough will increase shower and thunderstorm chances on Tuesday, mainly across southern areas in the afternoon. By Wednesday, greater uncertainty lies with varying model solutions in the track and moisture associated with Elsa. The GFS continues to move the system along the coast of the Carolinas sometime Wednesday night into Thursday, while the ECMWF only shows diurnal showers and thunderstorms across central NC Wednesday and especially Thursday. More details are to come as models better align. Highs for the middle of next week will range from the upper 80s to low 90s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 130 PM Thursday... Currently all TAF sites are experiencing VFR conditions. This will soon change as the cold front moves into the areas with shower and storms already developing along the mountain range and move into the N. Piedmont this evening. As the boundary moves in later this afternoon and evening, MVFR and IFR ceilings will become dominant in the northern TAF sites and then affect FAY very early tomorrow morning. Expect winds to be gusty, up to 20kts, at times as strong storms move across the region tonight and tomorrow. Expecting all TAF sites in the region to have IFR ceilings early Friday morning and continue to be MVFR and IFR as the cold front moves across the region during the day. Outlook: The approach and slow passage of an unseasonably strong upper level trough, and a pair of surface cold fronts, will favor an above average probability of showers/storms and sub-VFR conditions through early Fri night. A brief period of fog will be possible early Fri night, between departing cloud cover and incoming dry air behind the second of the fronts noted above. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && $$ SYNOPSIS...MWS/CA NEAR TERM...CA SHORT TERM...CA LONG TERM...JJT AVIATION...MWS/CA
Hazardous weather outlook, Jul 1, 6:13 AM EDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 613 AM EDT Thu Jul 1 2021 NCZ007>011-021>028-038>043-073>077-083-084-021015- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- 613 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms will have a tendency to redevelop and repeat over the same areas tonight. Heavy rain and flash flooding may result, particularly in urban areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will linger or redevelop Friday, and a continued risk of flooding will result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ078-085-086-088-089-021015- Wayne-Scotland-Hoke-Cumberland-Sampson- 613 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms on Friday will be capable of producing heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 7:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
745 PM EDT Thu Jul 1 2021
NCZ083>085-020045-
Scotland NC-Anson NC-Richmond NC-
745 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTLAND...
SOUTHEASTERN ANSON AND RICHMOND COUNTIES UNTIL 845 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wallace, or 7 miles north of Cheraw, moving northeast at 40 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm. Deadly cloud to ground lightning is occurring with this storm.
Locations impacted include...
Rockingham, Hamlet, Hoffman, Ellerbe, Dobbins Heights, McFarlan,
Diggs, East Rockingham, Sandhills Game Land and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.
&&
LAT...LON 3481 8001 3515 7981 3512 7967 3498 7946
3480 7968
TIME...MOT...LOC 2344Z 219DEG 33KT 3480 7988
GIHNearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.